Alternating runs of geometrically distributed random variables

Chia Jung Lee*, Shi-Chun Tsai

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

Run statistics about a sequence of independent geometrically distributed random variables has attracted some attention recently in many areas such as applied probability, reliability, statistical process control, and computer science. In this paper, we first study the mean and variance of the number of alternating runs in a sequence of independent geometrically distributed random variables. Then, using the relation between the model of geometrically distributed random variables and the model of random permutation, we can obtain the variance in a random permutation, which is difficult to derive directly. Moreover, using the central limit theorem for dependent random variables, we can obtain the distribution of the number of alternating runs in a random permutation.

Original languageEnglish
Pages (from-to)1029-1044
Number of pages16
JournalJournal of Information Science and Engineering
Volume27
Issue number3
DOIs
StatePublished - 1 May 2011

Keywords

  • Alternating runs
  • Asymptotic properties
  • Central limit theorem
  • Geometric random variables
  • Random permutation

Fingerprint Dive into the research topics of 'Alternating runs of geometrically distributed random variables'. Together they form a unique fingerprint.

Cite this